Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 21, 2018, 3:23 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2018, 3:23 PM CDT (20:23 UTC)
- Expired
- May 21, 2018, 3:43 PM CDT
- In force
- 20 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:23 PM CDT | HAIL 1 | Leadington, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WUUS53 KLSX 212023 SVRLSX MOC186-187-212100- /O.NEW.KLSX.SV.W.0060.180521T2023Z-180521T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 323 PM CDT MON MAY 21 2018 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... West central Ste. Genevieve County in southeastern Missouri... Western St. Francois County in southeastern Missouri... * Until 400 PM CDT. * At 323 PM CDT, a severe thunderstorm was located near Park Hills, moving northeast at 5 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. * Locations impacted include... Farmington, Bonne Terre, Desloge, Bismarck, Leadwood, Park Hills, Iron Mountain Lake, Iron Mountain, Leadington, Frankclay, Doe Run and French Village. This also includes St. Joe State Park, St. Francois State Park, and Missouri Mines Historic Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm is producing large hail. SEEK SHELTER NOW inside a sturdy structure and stay away from windows! Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3768 9064 3792 9064 3804 9038 3784 9025 TIME...MOT...LOC 2023Z 236DEG 6KT 3785 9046 HAIL...1.00IN WIND...<50MPH $$ Tilly
1 follow-up statement
429
WWUS53 KLSX 212043
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
343 PM CDT MON MAY 21 2018
MOC186-187-212053-
/O.CAN.KLSX.SV.W.0060.000000T0000Z-180521T2100Z/
Ste. Genevieve MO-St. Francois MO-
343 PM CDT MON MAY 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL STE. GENEVIEVE
AND WESTERN ST. FRANCOIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3768 9064 3792 9064 3804 9038 3784 9025
TIME...MOT...LOC 2041Z 236DEG 6KT 3787 9042
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:31 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 21, 12:31 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1231 PM CDT Mon May 21 2018 .SHORT TERM... (Through Late Tonight) Issued at 321 AM CDT Mon May 21 2018 Weak low pressure centered between Moberly and Chillicothe will drift northeast into northern Indiana or southwest Michigan over the next 24 hours. The trailing cold front should work its way slowly southeast through the forecast area during this time. Timing is somewhat uncertain for FROPA as upper level forcing is fairly weak. However, there will be a definite airmass change as dew point temperatures in the "cool sector" of this system drop into the mid and upper 50s over the central Plains and Iowa. Not sure it will get quite that dry over central and eastern Missouri into central and southern Illinois, but the FROPA should scour out enough moisture to bring an end to this most recent period of wet weather. However scattered showers and thunderstorms will continue to be possible at almost any time until the front finally passes through the area this evening. Highs this afternoon will be highly dependent upon any convection that forms, but temperatures will most likely be very similar to Sunday's highs in the upper 70s to low 80s. Carney .LONG TERM... (Tuesday through Sunday) Issued at 321 AM CDT Mon May 21 2018 Global models are in reasonable agreement that an upper level ridge will slowly move across Missouri and Illinois from Tuesday into Thursday. At the same time, a surface high will move east from Minnesota into Michigan as an associated surface ridge slowly pivots over Missouri and Illinois. This pattern will keep dry weather across our area Tuesday into Wednesday. Moisture will begin to return on the back side of the ridge over central and northeast Missouri and west central Illinois by Thursday bringing a slight chance of showers and thunderstorms to these areas. The chance of showers and thunderstorms will increase areawide Friday into next weekend when the GFS/ECMWF/Canadian all show a trough and an attendant cold front moving across Missouri and Illinois. Temperatures are still expected to be above normal through the period. 850mb temperatures support highs staying 5-10 degrees above normal for late May. Britt && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1223 PM CDT Mon May 21 2018 A brief period of MVFR ceilings are likely early this afternoon before they lift toward low VFR. Trailing cold front will try and initiate widely scattered showers and thunderstorms but most activity looks east of the Mississippi River. Left in VCTS in for metro terminals as they will be on western edge of activity. Models hinting at MVFR ceilings again late tonight into early Tuesday morning, with fog also a possibility where more clearing is observed. SPECIFICS FOR KSTL: MVFR stratus to continue early this afternoon before lifting. Kept a VCTS group in for late afternoon as widely scattered showers and storms are still possible along a slow moving cold front. Another round of MVFR stratus possible late tonight/early Tuesday morning but not confident enough to mention explicity. Cloudiness should decrease by late Tuesday morning leaving a mostly sunny sky with light north/northeast winds. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 21, 4:00 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 400 AM CDT Mon May 21 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 400 AM CDT Mon May 21 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance of thunderstorms today across the area. The chance of storms will continue this evening over southeast Missouri into southwest Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are chances of thunderstorms Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:13 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 47 min |
| May 20, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 48 min |
| May 20, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 51 min |
| May 20, 8:35 PM CDT | Special Weather Statement | LSX | Audrain | 40 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 49 min |
| May 20, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 39 min |
| May 20, 9:42 PM CDT | Special Weather Statement | LSX | Gasconade | 48 min |
| May 20, 10:10 PM CDT | Special Weather Statement | LSX | Franklin, Saint Charles, Washington | 65 min |
| May 20, 10:55 PM CDT | Special Weather Statement | LSX | Iron, Jefferson, Saint Francois | 50 min |
| May 21, 12:02 AM CDT | Special Weather Statement | LSX | Lincoln | 28 min |
| May 21, 8:55 AM CDT | River Flood Warning | LSX | Crawford, Washington | 44 hr |
| May 21, 3:29 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| May 21, 4:00 PM CDT | Flash Flood Warning | LSX | Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.